Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 196, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 16, 2017, 7:01 PM EDT for Hardin County, Ohio. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2017, 7:01 PM EDT (23:01 UTC)
- Expired
- Jul 16, 2017, 7:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 135 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:01 PM EDT | HAIL 1 | 12 W Kenton, OH | |
| Jul 16, 7:07 PM EDT | HAIL 1 | 2 Ne Alger, OH | |
| Jul 16, 7:10 PM EDT | HAIL 1 | Alger, OH | |
| Jul 16, 7:15 PM EDT | HAIL 1 | Mcguffey, OH | SOME SMALLER HAIL TOO, BUT BIGGEST STONES ARE ONE INCH IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824
WUUS51 KILN 162301
SVRILN
OHC065-162330-
/O.NEW.KILN.SV.W.0196.170716T2301Z-170716T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
701 PM EDT SUN JUL 16 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Western Hardin County in west central Ohio...
* Until 730 PM EDT.
* At 701 PM EDT, a severe thunderstorm was located over Alger, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Kenton, Ada, Alger, Roundhead, Mount Victory, Mcguffey, Ridgeway,
Silver Creek, Jumbo, Huntersville, Walton, Mentzer and State Route
195 at State Route 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4051 8346 4054 8387 4065 8388 4075 8388
4081 8378
TIME...MOT...LOC 2301Z 326DEG 21KT 4070 8382
HAIL...1.00IN
WIND...60MPH
$$
JDR2 follow-up statements
514
WWUS51 KILN 162316
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
716 PM EDT SUN JUL 16 2017
OHC065-162330-
/O.CON.KILN.SV.W.0196.000000T0000Z-170716T2330Z/
Hardin OH-
716 PM EDT SUN JUL 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WESTERN HARDIN COUNTY...
At 715 PM EDT, a severe thunderstorm was located 7 miles southeast
of Alger, moving southeast at 25 mph. At 714 PM, there was a public
report of quarter size hail Mcguffey.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Kenton, Alger, Roundhead, Mount Victory, Mcguffey, Ridgeway, Silver
Creek, Mentzer, Jumbo, Huntersville, Walton and State Route 195 at
State Route 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4051 8346 4054 8387 4065 8388 4075 8388
4076 8373
TIME...MOT...LOC 2315Z 326DEG 21KT 4063 8376
HAIL...1.00IN
WIND...60MPH
$$
JDR796
WWUS51 KILN 162322
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
722 PM EDT SUN JUL 16 2017
OHC065-162330-
/O.CON.KILN.SV.W.0196.000000T0000Z-170716T2330Z/
Hardin OH-
722 PM EDT SUN JUL 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN HARDIN COUNTY...
At 721 PM EDT, a severe thunderstorm was located near Belle Center,
moving southeast at 25 mph. At 707 PM, an additional report of
quarter size hail was reported in Alger.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Roundhead, Mcguffey, Silver Creek, Jumbo, Walton and State Route 195
at State Route 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4052 8357 4054 8387 4065 8388 4068 8388
4070 8371
TIME...MOT...LOC 2321Z 326DEG 21KT 4060 8373
HAIL...1.00IN
WIND...60MPH
$$
JDRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:09 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 16, 3:09 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 309 PM EDT Sun Jul 16 2017 .SYNOPSIS... A cold front dropping south through the Great Lakes will bring a slight chance of showers and thunderstorms to the region tonight into the early part of the the work week. Temperatures will be near normal for the next couple of days, then a gradual increase in heat and humidity is expected going into the second half of the work week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Convection has been sparse across the srn Great Lakes so far this afternoon ahead of a weak front. Still expect a little development down into the region this evening as the front sags a little farther south and H5 s/w works into Ohio. Once again slowed down the onset of the pcpn, pretty much starting it around 00Z in the nw. Don't feel that it will develop into anything widespread. Kept PoPs overnight in the 20 to 30 range at the highest. Clouds should increase overnight behind the front as it works farther south. There could be some fog development north of I-70 tonight as temperatures reach the dewpoints. Expect lows tonight to be generally in the mid 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... By Monday morning the upper s/w will be east of the region, but a sfc trof will be lingering across the ern zones. As the atmosphere heats up, there should be enough convergence for some scattered cells to pop. Chance PoPs look sufficient at this time. Highs will range from around 80 in the nw, to the mid 80s in the south. A few storms could linger into the evening hours, but overall expect Monday night be dry, with lows in the lower to mid 60s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... The long term will be a summertime pattern with warm and humid conditions for much of the time period. Tuesday will be the coolest day with high temperatures expected to be in the low to mid 80s. A diffuse washed out frontal boundary will be in place at the start of the long term therefore some patchy fog will be possible Tuesday morning. With a weak frontal boundary in the vicinity Tuesday afternoon cannot rule out an isolated shower or storm along and south of the Ohio River. Moisture should be limited however and remain primarily south of the region. Due to this limited precipitation chances to a slight chance. The heat and humidity will be on the increase for Wednesday with southwesterly flow. Temperatures Wednesday through Sunday are expected to generally be in the middle 80s to low 90s. Heat index values across portions of the area will be in the middle 90s to around 100. With some uncertainty with clouds and convection will leave heat index values out of the hazardous weather outlook at this time, however will continue to monitor as the week progresses. The area will be in northwest flow aloft for Wednesday through Saturday. During this time expect multiple disturbances to work down into the region in the northwest flow. Although there will be off and on chances for precipitation, Friday night looks to be the best chance for shower and thunderstorm activity. Additional thunderstorm chances will be present for Sunday with unstable airmass. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Satellite and radar is picking an area of VFR cigs moving thru the Cinci Tr-State, which might contain a few sprinkles. H5 s/w is forecast to dig out of the Great Lakes into nrn Ohio tonight. Scattered to isolated convection is expected ahead of the s/w, but with the loss of daytime heating it will become spotty after 00Z. Only carried a VCSH at the nrn TAFS for the first part of the night. Models then lower cigs to IFR as moisture increases towards morning. MVFR fog will also be an issue at the nrn TAFS in the same time frame. Meanwhile expect river valley fog again at LUK with IFR conditions. Cigs will try and rise tomorrow morning as the low level moisture burns off, but expect periods of MVFR cigs in the morning. For the 30 hr CVG tafs, added VCTS after 17Z. OUTLOOK...Thunderstorms are possible Monday afternoon and again Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines/Sites NEAR TERM...Sites SHORT TERM...Sites LONG TERM... AVIATION...Sites
Hazardous weather outlook, Jul 16, 7:43 AM EDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 743 AM EDT Sun Jul 16 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-171145- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 743 AM EDT Sun Jul 16 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 5:56 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
556 PM EDT SUN JUL 16 2017
OHZ026-162230-
Hardin OH-
556 PM EDT SUN JUL 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARDIN COUNTY UNTIL 630
PM EDT...
At 556 PM EDT, radar indicated a strong thunderstorm over Bluffton,
moving southeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Locations impacted include...
Kenton, Ada, Forest, Dunkirk, Blanchard, Patterson, Dola, Grant,
Mentzer and Huntersville.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4070 8350 4070 8346 4058 8358
4078 8388 4082 8388
TIME...MOT...LOC 2156Z 307DEG 36KT 4090 8391
JDRSpecial weather statement, Jul 16, 6:45 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
645 PM EDT SUN JUL 16 2017
OHZ026-162315-
Hardin OH-
645 PM EDT SUN JUL 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARDIN COUNTY UNTIL
715 PM EDT...
At 645 PM EDT, radar indicated a strong thunderstorm over Ada, moving
southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Nickel size hail...
Locations impacted include...
Kenton, Ada, Forest, Dunkirk, Blanchard, Mcguffey, Patterson, Dola,
Grant and Huntersville.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4076 8350 4057 8360 4075 8388
4082 8388
TIME...MOT...LOC 2245Z 305DEG 17KT 4080 8383
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:56 PM EDT | Special Weather Statement | ILN | Hardin | 34 min |
| Jul 16, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 42 min |
| Jul 16, 6:45 PM EDT | Special Weather Statement | ILN | Hardin | 30 min |
| Jul 16, 7:13 PM EDT | Areal Flood Advisory | ILN | Hardin | 2 hr |
| Jul 16, 7:29 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan | 15 min |
| Jul 16, 7:47 PM EDT | Special Weather Statement | ILN | Auglaize | 28 min |
| Jul 16, 7:59 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.